Posted by: Candice Arendse | 2009-10-06

facial discolouration

Hi Doc, please advise can high blood pressure tablets such as Ziak 10/6,25 cause discolouration of the face. such as brown marks like the marks you get when pregnant. with both my pregnancies I did not get any of these marks in my face. Only started to appear since I have been using this medication to control my blood pressure. Please advise

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Hallo Candice
The "waterpil" part of Ziak ( hydrochorthiazide) can cause photosensitivity reactions ( in other words marks on your skin when in contact with sunlight) Try wearing a facial moisturizer with sunblock daily and a stronger one especially if you know that you will be in the sun for long periods like holidays. I like TechniblockSP30 as it is not oily and dries immediately (it has an alcohol base). Ask your doctor to prescribe something to lighten the marks like Retin A or a combination corticosteroid/hydroquinone/tretinoin cream . DO NOT buy over the counter skin lightners - they do more harm than good!
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.